Alert archive / Oklahoma / Flash Flood Warnings in 2022

Flash Flood Warning 15, NWS Tulsa, OK

May 13, 2022Okmulgee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 13, 2022, 7:16 AM CDT for Okmulgee County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2022, 7:16 AM CDT (12:16 UTC)
Expired
May 13, 2022, 10:15 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2026 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

227 
WGUS54 KTSA 131216
FFWTSA
OKC111-131515-
/O.NEW.KTSA.FF.W.0015.220513T1216Z-220513T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
716 AM CDT Fri May 13 2022

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Okmulgee County in northeastern Oklahoma...

* Until 1015 AM CDT.

* At 714 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar estimates that between 2 
  and 3 inches of rain has already fallen in and around the Okmulgee 
  area. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that may experience flooding include...
  Okmulgee...                       Okmulgee State Park...
  Preston...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3579 9596 3570 9579 3549 9600 3554 9609
      3555 9609 3555 9612 3556 9613

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

Lacy
2 follow-up statements
156 
WGUS74 KTSA 131326
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
826 AM CDT Fri May 13 2022

OKC111-131515-
/O.CON.KTSA.FF.W.0015.000000T0000Z-220513T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okmulgee OK-
826 AM CDT Fri May 13 2022

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
CENTRAL OKMULGEE COUNTY...

At 825 AM CDT, Doppler radar indicated that the heavy rain has ended 
over the warned area. However, radar estimates between 2 and 3 
inches have fallen this morning near Okmulgee, and some flash 
flooding may still be ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that may experience flooding include...
Okmulgee...                       Okmulgee State Park...
Preston...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3579 9596 3570 9579 3549 9600 3554 9609
      3555 9609 3555 9612 3556 9613

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

Lacy
947 
WGUS74 KTSA 131513
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1013 AM CDT Fri May 13 2022

OKC111-131523-
/O.EXP.KTSA.FF.W.0015.000000T0000Z-220513T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okmulgee OK-
1013 AM CDT Fri May 13 2022

...THE FLASH FLOOD WARNING FOR CENTRAL OKMULGEE COUNTY WILL EXPIRE AT
1015 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Continue to monitor conditions. Storms are nearby and could 
move over the region later, prompting the possibility for more 
warnings.

LAT...LON 3579 9596 3570 9579 3549 9600 3554 9609
      3555 9609 3555 9612 3556 9613

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:27 AM CDT, 49 minutes earlier.

Area forecast discussion, May 13, 6:27 AM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 AM CDT Fri May 13 2022

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 352 AM CDT Fri May 13 2022

Showers and thunderstorms have rapidly developed early this
morning to the west of Highway 75. High resolution forecast models
handled this development well, and suggest that the activity will
continue through the morning, especially across parts of northeast
Oklahoma, and possibly into northwest Arkansas early this
afternoon. The potential also exists for an uptick in activity this
afternoon across parts of northwest Arkansas into southeast
Oklahoma along any residual outflow boundaries. Most of the
activity this morning will be sub-severe, but a marginally severe
storm will be possible across parts of northeast Oklahoma, with
hail being the main threat.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 352 AM CDT Fri May 13 2022

Additional thunderstorms will form late this afternoon across
southern Kansas along an approaching cold front. These storms may
move southeast into our area this evening with some severe
weather threat before weakening during the overnight hours.

Saturday looks quiet, with above normal temperatures continuing
despite the cold frontal passage tonight. A few storms may drift
southeast from the high plains into our area Saturday evening and
overnight, but the chances appear low at this time. A better
chance of showers and storms, possibly severe, will occur Sunday
afternoon and evening as another cold front sweeps across the
area.

This frontal boundary will lift back north as a warm front late
Monday into Tuesday, with a few showers and storms potentially
developing to its north late Monday night into Tuesday morning.
These would mainly affect parts of far northeast Oklahoma and far
northwest Arkansas if they develop.

Hot weather will be the rule for much of next week, with
temperatures continuing to run several degrees above the seasonal
averages. Rain chances will be very low after Tuesday.

&&

.AVIATION...
(12Z TAFS)
Issued at 607 AM CDT Fri May 13 2022

Scattered showers and storms will affect E OK sites through mid
morning before gradually dissipating. Cigs are expected to remain
VFR through much of the period except for possibly in a heavier
thunderstorm where lower vsbys will be likely as well. Later today
and tonight, more showers and storms are expected to develop
along a weak cold front with MVFR/IFR conditions possible within
any thunderstorms. Otherwise, VFR conditions are expected with
light winds for the remainder of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  64  89  66 /  40  40  10  20
FSM   91  66  91  67 /  30  20  10  20
MLC   89  64  90  66 /  20  30   0  10
BVO   87  61  88  63 /  30  40  10  20
FYV   87  61  87  62 /  30  30  10  20
BYV   87  63  86  62 /  30  30  10  20
MKO   88  64  88  65 /  30  30   0  20
MIO   86  63  87  63 /  30  40  10  20
F10   88  64  88  65 /  30  30   0  20
HHW   89  65  91  65 /  20  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...04
Hazardous weather outlook, May 13, 5:17 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
517 AM CDT Fri May 13 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
517 AM CDT Fri May 13 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms early this morning will pose a marginal
severe weather threat, with hail being the main concern. These
storms will gradually diminish later this morning into early
afternoon.

An isolated severe storm will be possible this afternoon along any
residual boundaries left over from the morning storms. The better
severe weather potential will hold off until this evening as
scattered thunderstorms develop along a cold front that will mvoe
southeast across the area. Large hail and damaging winds will be
possible with the strongest storms. Locally heavy rainfall may
also occur.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Low thunderstorm chances exist Saturday night, with better storm
chances Sunday afternoon and evening as another cold front moves
across the area. Storm chances will increase again late Monday
night and early Tuesday, mainly across parts of northeast Oklahoma
and northwest Arkansas, as a warm front lifts north across the
area. Any of these storms Saturday night through early Tuesday
will have the potential to become severe.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 13, 4:09 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
409 AM CDT Fri May 13 2022

OKZ054-055-060-061-130945-
Tulsa OK-Osage OK-Rogers OK-Washington OK-
409 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of northwestern Rogers,
east central Osage, southern Washington and northeastern Tulsa
Counties through 445 AM CDT...

At 408 AM CDT, Doppler radar indicated a strong thunderstorm over
Sperry, moving northeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Tulsa...                          Skiatook...
Collinsville...                   Sperry...
Oologah...                        Ramona...
Vera...                           Turley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3618 9599 3632 9617 3668 9591 3647 9566
TIME...MOT...LOC 0908Z 231DEG 31KT 3631 9598

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

MAB
Special weather statement, May 13, 4:28 AM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
428 AM CDT Fri May 13 2022

OKZ060-061-064-067-131000-
Tulsa OK-Rogers OK-Creek OK-Wagoner OK-
428 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of southwestern Rogers,
northeastern Creek, northwestern Wagoner and southeastern Tulsa
Counties through 500 AM CDT...

At 427 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Tulsa, moving northeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Catoosa...                        Verdigris...
Kiefer...                         Jenks Riverside Airport...
Tulsa International Airport...    Turley...
Liberty...                        Gray...

This includes Interstate 44 between mile markers 208 and 245.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3620 9557 3587 9600 3604 9622 3616 9605
      3616 9600 3620 9600 3638 9576
TIME...MOT...LOC 0927Z 235DEG 24KT 3611 9597

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

MAB
Special weather statement, May 13, 4:31 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
431 AM CDT Fri May 13 2022

OKZ066-131000-
Okmulgee OK-
431 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of southern Okmulgee
County through 500 AM CDT...

At 431 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Henryetta, moving northeast at 15 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Dewar...
Schulter...                       Grayson...

This includes Interstate 40 in Oklahoma between mile markers 232 and
240.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3570 9598 3557 9578 3555 9580 3555 9582
      3553 9582 3538 9600 3538 9602 3542 9609
      3553 9609
TIME...MOT...LOC 0931Z 233DEG 15KT 3546 9604

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

MAB
Local storm report, May 13, 6:25 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 AM CDT FRI MAY 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      1 SW PRYOR              36.29N 95.33W
05/04/2022                   MAYES              OK   EMERGENCY MNGR

            DELAYED REPORT. WEST 500 ROAD BETWEEN 9TH
            STREET AND SOUTH 430 ROAD ON THE WEST SIDE
            OF PRYOR WAS CLOSED DUE TO FLOODING.

1100 PM     FLASH FLOOD      3 S PRYOR               36.26N 95.32W
05/04/2022                   MAYES              OK   EMERGENCY MNGR

            DELAYED REPORT. 520 RD BETWEEN ELLIOTT AND
            OAKWOOD ON THE SOUTH SIDE OF PRYOR WAS
            CLOSED DUE TO FLOODING.

&&
Special weather statement, May 13, 6:30 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
630 AM CDT Fri May 13 2022

OKZ066-131200-
Okmulgee OK-
630 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of central Okmulgee
County through 700 AM CDT...

At 630 AM CDT, Doppler radar indicated a strong thunderstorm near
Okmulgee, moving northeast at 20 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Okmulgee...                       Morris...
Bald Hill...                      Preston...
Okmulgee State Park...            Hectorville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3586 9593 3586 9586 3579 9576 3573 9577
      3572 9571 3568 9571 3550 9599 3560 9613
TIME...MOT...LOC 1130Z 219DEG 19KT 3561 9599

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

MAB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:09 AM CDTSpecial Weather StatementTSARogers36 min
May 13, 4:28 AM CDTSpecial Weather StatementTSATulsa32 min
May 13, 4:31 AM CDTSpecial Weather StatementTSAOkmulgee29 min
May 13, 6:30 AM CDTSpecial Weather StatementTSAOkmulgee30 min
May 13, 6:35 AM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee3 hr
May 13, 7:21 AM CDTSpecial Weather StatementTSAOkmulgee24 min
May 13, 7:27 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee33 min
May 13, 8:38 AM CDTSpecial Weather StatementTSAOkmulgee37 min
May 13, 8:52 AM CDTAreal Flood AdvisoryTSAOkfuskee3 hr
May 13, 8:55 AM CDTSpecial Weather StatementTSACreek35 min
May 13, 9:05 AM CDTSpecial Weather StatementTSAOkmulgee25 min
May 13, 9:15 AM CDTSpecial Weather StatementTSACreek30 min
May 13, 9:44 AM CDTSpecial Weather StatementTSACreek31 min
May 13, 10:08 AM CDTSpecial Weather StatementTSAOkfuskee37 min
May 13, 10:11 AM CDTSpecial Weather StatementTSATulsa34 min
May 13, 10:22 AM CDTSpecial Weather StatementTSACreek23 min
May 13, 10:28 AM CDTFlash Flood WarningTSAOkfuskee4 hr
May 13, 11:20 AM CDTSpecial Weather StatementTSAOkmulgee25 min
May 13, 11:27 AM CDTSevere Thunderstorm WarningTSAOkmulgee33 min
May 13, 11:43 AM CDTFlash Flood WarningTSACreek, Okmulgee3 hr
May 13, 2:25 PM CDTAreal Flood WarningTSAOkfuskee, Okmulgee12 hr
May 13, 2:31 PM CDTSpecial Weather StatementTSAMuskogee29 min
May 13, 2:39 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee51 min

Nearby

Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.